MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime coil was returned within a shipping box; within a resealable plastic pouch; within an opened axium prime coil inner pouch and within a dispenser coil.Visual inspection/damage location details: the axium prime coil was returned out of the introducer sheath.The introducer sheath was found correctly assembled on the pusher with the wave-lock at the proximal end.The pusher was found to be broken with the release wire intact at ~ 7.6cm from the proximal end.No damages were found with the introducer sheath.The implant coil was returned broken from the detachable tip.The implant coil was found to be damaged.No other anomalies were observed.Conclusion: based on the device analysis and reported information, the customer¿s ¿pusher kink/damage¿ report was confirmed.The axium prime pusher was returned broken.In addition, the axium prime implant coil was returned broken from the detachable tip and found to be damaged.Advancing the axium prime coil against resistance would result in damage to the implant coil subsequently causing the implant coil to break off from the pusher.It is possible that these damages occurred when the customer attempted to advance the coil through the catheter against the resistance.Damages to the pusher can occur if the user advances the device against resistance.However, there was no friction or difficulty during delivery.Therefore, the cause for the damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the physician tried using this product during the usual embolization procedure.The product was taken out of the package, and when the preparations were attempted, the coil's delivery wire portion was kinked, so it was replaced with another product.As such, the procedure was completed successfully.The patient was not affected.Furthermore, there were no abnormalities in the appearance of the package.The device and any accessories were prepared as indicated in the package insert.Additional information was received that the issue was discovered during preparation.There were no issues that resulted in the damage that was found and no abnormalities when looking outside that package.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18290024
Report Number9612164-2023-05833
Device Sequence Number17833194
Product Code KRD
UDI-Device Identifier00847536020955
UDI-Public00847536020955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number221522086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown